U.S. doctors online nowAsk doctors free
A 32-year-old female asked:

I have a bit of diahrrea after taking cephalexin a week ago now ive been put on iv rosephin (ceftriaxone) antibiotic. will it make diahrrea worse? will my intestiines go bad? in the last 12 months ive been on antibiotics 4 times including this iv?

2 doctor answers2 doctors weighed in
Dr. Donald Colantino
Internal Medicine 62 years experience
The 2 questions are whether this is simple,nonserious antibiotic related diarrhea or whether it's incipient much more serious C diff infection from being on cephalexin. For either issue switching to IV rocephin, which is related to cephalexin, won't help & may aggravate the problems. Notify your attending MD of your diarrhea & get instructions and advice.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Mark Owolabi
Family Medicine 7 years experience
It may or may not make your diarrhea worse. This is likely to be temporary. If diarrhea persists after antibiotics, please discuss with your regular doctor.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 20, 2022

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.